MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported during a pre-stent graft coil embolization procedure targeting a lesion on the internal iliac artery (iia), catheter(s) approached the iia and coil embolization initiated.The 8mm x 35cm deltafill 18 (dlf180835 / 30633416) was inserted and advanced through a microcatheter (unspecified brand), but there was intense resistance felt before the coil exited the microcatheter.The coil was removed and it was confirmed that the coil component got deformed.The physician thinks this deformation might have been due to the coil being pushed with force.It was replaced with another 8mm x 35cm deltafill 18 (dlf180835) and this replacement coil was implanted.The 6mm x 25cm deltafill 18 (dlf180625 / 30585432) was used after the implantation of the replacement 8mm x 35cm deltafill 18 coil was implanted.The 6mm x 25cm deltafill 18 was pushed back and forth, however the coil component got stretched.It was replaced with another delta coil and the procedure was completed.It was reported that continuous flush was not maintained during the procedure.There was no report of any patient adverse event or complication.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30585432) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.No determination of causes and possible contributing factors could be made.As a result, we are closing this investigation.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that a continuous flush was not maintained through the microcatheter during the procedure.With the first coil, the coil component became deformed and the physician commented that it may have been due to the coil being pushed with force.Related to this 6mm x 25cm deltafill 18 coil, the complaint documented that it was pushed back and forth and then it was noted to be stretched.A combination of inadequate flush and most likely inadvertent force exerted on the device while it was being pushed back and forth likely contributed to the reported stretched condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00234 and 3008114965-2022-00235.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during a pre-stent graft coil embolization procedure targeting a lesion on the internal iliac artery (iia), catheter(s) approached the iia and coil embolization initiated.The 8mm x 35cm deltafill 18 (dlf180835 / 30633416) was inserted and advanced through a microcatheter (unspecified brand), but there was intense resistance felt before the coil exited the microcatheter.The coil was removed and it was confirmed that the coil component got deformed.The physician thinks this deformation might have been due to the coil being pushed with force.It was replaced with another 8mm x 35cm deltafill 18 (dlf180835) and this replacement coil was implanted.The 6mm x 25cm deltafill 18 (dlf180625 / 30585432) was used after the implantation of the replacement 8mm x 35cm deltafill 18 coil was implanted.The 6mm x 25cm deltafill 18 was pushed back and forth, however the coil component got stretched.It was replaced with another delta coil and the procedure was completed.It was reported that continuous flush was not maintained during the procedure.There was no report of any patient adverse event or complication.The complaint documented that the 8mm x 35cm deltafill 18 (dlf180835) is available to be returned.The 6mm x 25cm deltafill 18 (dlf180625) is not available to be returned.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 20-apr-2022.[additional information]: on 20-apr-2022, additional information was received.The information indicated that the coil had not been withdrawn and repositioned.There were no kinks on the microcatheter that could have contributed to the reported issue.There was no additional damage noted on the coil aside from the reported stretched condition when it was removed.The reported issue occurred during the coil insertion through the microcatheter before the coil exited the microcatheter.Information related to the brand and size of the microcatheter used could not be obtained.The complaint coil was replaced with another delta coil; no further information could be obtained related to the replacement coil.There was no clinically significant delay in the procedure reported.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00234 and 3008114965-2022-00235.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14079418
Report Number3008114965-2022-00235
Device Sequence Number2134759
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot Number30585432
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 8MM X 35CM.
Patient SexUnknown